MAUDE Adverse Event Report: GYRUS ACMI, INC. SHOCKPULSE LITHOTRIPSY TRANSDUCER.; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI, INC. SHOCKPULSE LITHOTRIPSY TRANSDUCER.; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-T
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegations were confirmed.They were found to be caused by a faulty transducer.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
An olympus rep reported on behalf of the customer, the shockpulse lithotripsy transducer displayed an error code.Both the error light and probe check light were lit.The event occurred in the middle of a therapeutic left complex percutaneous nephrolithotomy.The procedure was delayed while the user facility tried troubleshooting without success; and had to be completed using another device.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
D4 has been corrected.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, the issue was likely due to a faulty transducer.A definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): - regarding check probe illumination, possible causes may be " the probe is loose" or "the probe has failed or has a crack." troubleshooting this problem includes "remove the probe and clean the mating surfaces of the probe and transducer.Reattach probe using the wrench," or " replace probe." (page 30) - for the problem with error indicator illumination, "the transducer may have malfunctioned." troubleshooting this problem includes "reboot generator by turning power off and then back on.Plug in a second transducer to the generator." (page 30) in addition, the ifu advises "it is always recommended that a spare transducer and probe assembly be available." (page 20).Olympus will continue to monitor the field performance of this device.

Brand Name
SHOCKPULSE LITHOTRIPSY TRANSDUCER.
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15633929
Report Number3005975494-2022-00052
Device Sequence Number7975048
Product Code FEO
UDI-Device Identifier00855279005023
UDI-Public00855279005023
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL-T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/19/2022
11/15/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/11/2022
11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown